Journal of Infectious Diseases & Preventive Medicine

Journal of Infectious Diseases & Preventive Medicine
Open Access

ISSN: 2329-8731

+32-2-808-66-57

Abstract

Acute Liver Injury and Pancytopenia Subsequent to Cephalexin and Dexketoprofen Use: A Case Report

Muge Sonmezısık and Habip Gedik* 

Elevated serum transaminases and pancytopenia related to medication are rarely seen adverse effects that could lead to serious consequences. A 37-year-old patient, who was admitted to an infection clinic with signs including fever, elevated liver enzymes and pancytopenia that developed subsequent to cephalexin and dexketoprofen trometamol use due to acute upper respiratory tract infection was presented in this report. Dexketoprofen and cephalexin, which are commonly prescribed to treat acute respiratory tract infections together at ambulatory or emergency clinics, may cause a life-threatening side effect, such as pancytopenia and acute liver injury.

Published Date: 2019-01-25; Received Date: 2018-12-27

Top